Format

Send to

Choose Destination
See comment in PubMed Commons below
Korean J Intern Med. 2009 Dec;24(4):397-401. doi: 10.3904/kjim.2009.24.4.397. Epub 2009 Nov 27.

A case of tuberculous arthritis following the use of etanercept.

Author information

1
Department of Internal Medicin, Ulsan University Hospital, Ulsan University College of Medicine, Dong-gu, Ulsan, Korea. choisw@uuh.ulsan.kr

Abstract

Etanercept is a tumor necrosis factor (TNF) inhibitor that has been used for the treatment of chronic inflammatory diseases including rheumatoid arthritis, ankylosing spondylitis and psoriatic arthritis. Because of its immunosuppressive activity, opportunistic infections have been noted in treated patients, most notably caused by Mycobacterium tuberculosis. Tuberculosis may present in an extrapulmonary or disseminated form. Since TNF-alpha inhibitors have been used in Korea, a few cases of TNF-alpha inhibitor associated tuberculosis have been described. However, tuberculous arthritis has not been previously reported. We describe a case of tuberculous arthritis in a 57-year-old woman with rheumatoid arthritis who was treated with etanercept.

KEYWORDS:

Arthritis, rheumatoid; Tuberculosis, osteoarticular; Tumor necrosis factor-alpha

PMID:
19949742
PMCID:
PMC2784987
DOI:
10.3904/kjim.2009.24.4.397
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Publishing M2Community Icon for PubMed Central
    Loading ...
    Support Center